Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 7, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 28, 2021, 8:44 PM CST for Cheatham County, Montgomery County, Tennessee. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2021, 8:44 PM CST (02:44 UTC)
- Expired
- Mar 4, 2021, 6:00 AM CST
- In force
- 3 days
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 37 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Clarksville (CKVT1).
- Action stage
- 40 ft
- Minor stage
- 46 ft
- Moderate stage
- 50 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
886
WGUS84 KOHX 010244
FLSOHX
Flood Advisory
National Weather Service Nashville TN
844 PM CST Sun Feb 28 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Cumberland River At Clarksville affecting Cheatham and Montgomery
Counties.
Additional information is available at www.weather.gov.
TNC021-125-020300-
/O.NEW.KOHX.FL.Y.0007.210301T0244Z-210304T1200Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
844 PM CST Sun Feb 28 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Cumberland River At Clarksville.
* From this evening to Thursday morning.
* At 8:00 PM CST Sunday the stage was 40.1 feet and rising.
* Action stage is 40.0 feet.
* Flood stage is 46.0 feet.
* Forecast...The river is expected to rise to a crest of 43.1 feet
early Tuesday afternoon.
* Impact...At 40.0 feet, Low lying areas along the river, including
agricultural areas, access points, and portions of Riverfront Park
on North Riverside Dr begin to be inundated. Water also backs up
adjacent tributaries, including Bartons Creek, Red River, West
Fork Red River, and Yellow Creek.
* Impact...At 43.0 feet, Water continues to inundate low lying areas
along the river, including agricultural areas, access points,
portions of Riverfront Park on North Riverside Drive, and low
lying areas of industrial property on Zinc Plant Rd. Water also
backs up adjacent tributaries, including Bartons Creek, Red River,
West Fork Red River, and Yellow Creek.
&&
LAT...LON 3636 8759 3646 8760 3658 8736 3640 8720
3635 8728 3644 8737
$$
Barnwell1 follow-up statement
371
WGUS84 KOHX 011628
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1028 AM CST Mon Mar 1 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Tennessee...
Cumberland River At Clarksville affecting Montgomery County.
TNC125-011730-
/O.CAN.KOHX.FL.Y.0007.000000T0000Z-210301T1628Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1028 AM CST Mon Mar 1 2021
...The Flood Advisory for the Cumberland River At Clarksville has
been replaced...
The Flood Advisory is replaced by a river flood warning for
the Cumberland River At Clarksville.
* At 9:00 AM CST Monday the stage was 45.4 feet and rising.
* Flood stage is 46.0 feet.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 48.4 feet tomorrow morning. It will
then fall below flood stage early Wednesday morning.
&&
LAT...LON 3636 8759 3646 8760 3658 8736 3640 8720
3635 8728 3644 8737
$$
LaRosaWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 4:30 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Feb 28, 4:30 PM CST, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 430 PM CST Sun Feb 28 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Went with a blended model solution through next Sunday afternoon. Continued good initialization and generally good solution agreement of weather evolution pattern through next Sunday afternoon also. Significant rainfall event still in works for tonight with now severe thunderstorms possible through at least 01/04Z for locations around and west of the I-65 Corridor. 28/18Z Special OHX Sounding showing very moist profile in low levels giving around 1.4 inches of precipitable water. Mixed layer CAPE around 450 J/KG with strong wind shear. SRH values around 400 with some turning of winds in the lowest levels adequate enough for tornadic development. Still believe damaging winds with heavy downpours will be main concern with any severe thunderstorms that develop. Looks like best window for main brunt of showers and thunderstorms around Nashville Metro Area will be around 9 PM this evening. Taking a even a closer look, the warm front has continued to tracking northeastward, with a tight surface/low level lows across Great Lakes Region doing the same. Movement of these lows will drag its associated cold front across mid state region as evening hours progress and potentially even into late night hours. Mid and upper level flow not especially impressive as it is continuing to be depicted by latest model runs along with surface cold front. As a result, it may take some time for deep moisture/widespread rain to move out as well. Showers and thunderstorms have develop across northwest portions of mid state as afternoon hours have progressed. It will more than likely take through sunrise Monday for heavier precipitation to move out of mid state region. With much of the area already seeing several inches of rain over the past few days, the flood threat will continue through early morning hours on Monday, especially rivers and creeks that will likely stay elevated for several upcoming days. Continued flood watch through tonight with another 1-2 inches of rainfall possible. Lows tonight will fall into low to mid 40s as surface frontal passage occurs. As a cold air advection pattern from our north settles into mid state region as Monday progresses, highs will be actually be a few degrees cooler than seasonal normal values generally upper 40s to lower 50s. Following this system, dry conditions will prevail Monday afternoon through Tuesday morning. However scattered showers are expected across mid state region as Tuesday afternoon into Tuesday night progresses as moisture advection from the southwest works into mid state region and an upper level low passes very close to TN/AL border region. Dry conditions should finally prevail across mid state region Wednesday through upcoming weekend as now models have shifted any precipitation potential to south and east of mid state region. Temperatures are expected to stay around seasonal normal values Tuesday through next Sunday afternoon also. && .AVIATION... 00Z TAF DISCUSSION. Cold front will be working across the area tonight. In advance of this feature, plenty of rainfall can be expected. Additionally, a period of stronger tstm activity with higher wind gusts is on tap near the beginning of the taf period, from 00Z through 04Z. Near CSV, however, the potential for the stronger storms will occur between 05Z and 09Z. Otw, look for IFR cigs to prevail once again. The rainfall will taper off to vcsh toward 12Z. IFR conditions will lift aft 12Z as well. Some partial clearing could get into the CKV area around 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........21
Hazardous weather outlook, Feb 28, 3:55 AM CST, 16 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 355 AM CST Sun Feb 28 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 355 AM CST Sun Feb 28 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. 1 to 2+ inches of rain is again expected today. Falling on already saturated grounds, there is a moderate flood threat at least through tonight. Isolated strong to severe storms are also possible late this afternoon and early tonight. Damaging straight line wind is the main threat but isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rivers will likely remain elevated through much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Local storm report, Feb 28, 8:12 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
812 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL LAGUARDO 36.30N 86.44W
02/28/2021 E1.00 INCH WILSON TN NWS EMPLOYEE
PEA TO QUARTER SIZE HAIL
&&
EVENT NUMBER OHX2100276
SHAMBURGERSpecial weather statement, Feb 28, 8:22 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
822 PM CST Sun Feb 28 2021
TNZ027-028-059-062-010245-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
822 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
RUTHERFORD...EASTERN WILLIAMSON AND CENTRAL WILSON COUNTIES UNTIL 845
PM CST...
At 822 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hermitage to near Thompson's Station.
Movement was east at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Murfreesboro, Franklin, Lebanon, Smyrna, Brentwood, La Vergne,
Spring Hill, Mount Juliet, Nolensville, Thompson's Station, and
Watertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.
LAT...LON 3571 8633 3577 8693 3578 8693 3578 8694
3577 8695 3578 8695 3620 8664 3620 8610
TIME...MOT...LOC 0222Z 265DEG 44KT 3617 8660 3580 8687
13Local storm report, Feb 28, 8:29 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD FREDONIA 36.44N 87.22W
02/28/2021 MONTGOMERY TN BROADCAST MEDIA
FLOODING REPORTED ON BUDDS CREEK ROAD...VERNON CREEK
ROAD AT LOCUST GROVE CHURCH ROAD...AND SALEM ROAD AT HWY
48
0825 PM FLASH FLOOD ERIN 36.32N 87.70W
02/28/2021 HOUSTON TN BROADCAST MEDIA
BAGGETT HOLLOW ROAD IS CLOSED DUE TO A MUDSLIDE
&&
EVENT NUMBER OHX2100277
EVENT NUMBER OHX2100278
SHAMBURGERLocal storm report, Feb 28, 8:38 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
838 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 5 NW CAIRO BEND 36.28N 86.48W
02/28/2021 E1.25 INCH WILSON TN SOCIAL MEDIA
FACEBOOK REPORT OF ESTIMATED 1.25" SIZED HAIL ON BURTON
RD. IN WILSON COUNTY.
&&
EVENT NUMBER OHX2100279
CMASpecial weather statement, Feb 28, 8:39 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
839 PM CST Sun Feb 28 2021
TNZ011-032>034-065-066-010315-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-White TN-
839 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN PICKETT...NORTHWESTERN CUMBERLAND...NORTHWESTERN
WHITE...CENTRAL PUTNAM AND FENTRESS COUNTIES UNTIL 915 PM CST...
At 839 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to near Cookeville. Movement was
east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cookeville, Jamestown, Algood, Monterey, Allardt, Grimsley, Hamptons
Crossroads, Burgess Falls State Park, Rickman, Pall Mall, Clarkrange,
Crawford and Pickett State Park.
This includes Interstate 40 between mile markers 287 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.
LAT...LON 3639 8469 3637 8470 3638 8472 3635 8473
3635 8474 3634 8474 3633 8477 3630 8480
3629 8487 3628 8488 3624 8488 3621 8491
3618 8490 3615 8491 3613 8487 3610 8485
3602 8563 3662 8506 3660 8478 3640 8466
TIME...MOT...LOC 0239Z 255DEG 44KT 3660 8504 3610 8552
13Local storm report, Feb 28, 8:41 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
841 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FLASH FLOOD 3 ENE CHAPMANSBORO 36.33N 87.09W
02/28/2021 CHEATHAM TN SOCIAL MEDIA
TSPOTTER REPORT OF WATER OVER THE ROAD AT LOCKERTSVILLE
RD AND HARRISTOWN RD IN NW ASHLAND CITY. ROAD CLOSED.
&&
EVENT NUMBER OHX2100280
CMAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:01 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery | 29 min |
| Feb 28, 6:23 PM CST | Special Weather Statement | OHX | Cheatham | 37 min |
| Feb 28, 6:25 PM CST | Special Weather Statement | OHX | Houston, Humphreys | 35 min |
| Feb 28, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 30 min |
| Feb 28, 6:40 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 35 min |
| Feb 28, 6:42 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 5 hr |
| Feb 28, 6:47 PM CST | Tornado Warning | OHX | Dickson, Humphreys | 13 min |
| Feb 28, 6:48 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 42 min |
| Feb 28, 7:06 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 24 min |
| Feb 28, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 30 min |
| Feb 28, 7:24 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Perry | 3 hr |
| Feb 28, 7:26 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Smith, Sumner, Trousdale and 2 more | 4 hr |
| Feb 28, 7:32 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Williamson, Wilson | 43 min |
| Feb 28, 7:39 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 36 min |
| Feb 28, 8:05 PM CST | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 25 min |
| Feb 28, 8:16 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett | 3 hr |
| Feb 28, 8:22 PM CST | Special Weather Statement | OHX | Rutherford, Wilson | 23 min |
| Feb 28, 8:23 PM CST | Flash Flood Warning | OHX | Davidson, Maury, Rutherford, Smith, Williamson, Wilson | 3 hr |
| Feb 28, 8:39 PM CST | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 36 min |
| Feb 28, 9:35 PM CST | River Flood Advisory | OHX | Davidson, Sumner, Wilson | 22 days |
| Feb 28, 9:38 PM CST | River Flood Advisory | OHX | Houston, Montgomery, Stewart | 8 hr |
| Feb 28, 9:54 PM CST | Special Weather Statement | OHX | Bedford, Coffee | 66 min |
| Feb 28, 11:05 PM CST | River Flood Advisory | OHX | Cheatham | 3 hr |
| Feb 28, 11:09 PM CST | Areal Flood Advisory | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 3 hr |
| Feb 28, 11:55 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 3 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Hickman | 26 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Humphreys | 4 days |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Perry | 44 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Montgomery, Robertson | 4 hr |
| Mar 1, 12:43 AM CST | River Flood Advisory | OHX | Davidson | 115 min |
| Mar 1, 2:13 AM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Mar 1, 2:15 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 42 hr |
| Mar 1, 2:15 AM CST | River Flood Advisory | OHX | Davidson | 18 hr |
| Mar 1, 2:40 AM CST | River Flood Advisory | OHX | Hickman | 12 hr |
| Mar 1, 3:44 AM CST | River Flood Advisory | OHX | Bedford | 6 hr |
| Mar 1, 4:14 AM CST | River Flood Warning | OHX | Montgomery, Robertson | 38 hr |
| Mar 1, 5:27 AM CST | River Flood Warning | OHX | Stewart | 32 hr |
| Mar 1, 9:44 AM CST | River Flood Advisory | OHX | Giles | 26 hr |
| Mar 1, 10:06 AM CST | River Flood Advisory | OHX | Lawrence | 20 hr |
| Mar 1, 10:28 AM CST | River Flood Warning | OHX | Montgomery | 32 hr |
| Mar 1, 3:08 PM CST | River Flood Advisory | OHX | Cheatham, Davidson, Williamson | 21 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.